Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started taking serta as alternative for oleanz. Feeling tired and have loss of appetite. Any advice?

Answered by
Dr.
Dr. Sudhir Hebbar

Psychiatrist

Practicing since :1993

Answered : 14 Questions

default
Posted on Thu, 10 Jan 2013 in Medicines and Side Effects
Question: hi , i was on paxidepCR 25 and oleanz 2.5 mg since Jun 2012. However, i changed my psychiatrist as i was gaining a lot of weight on oleanz. with oleanz i would feel extremely hungry and sleepy. since a week i am on serta 25mg in the morning and zolipax half of 0.25 and paxidep cr 25 in the night. i lost my appetite and can sleep fairly well when i take zolipax. but i feel extremely drowsy and tired in the morning at office. sometimes i think i feel i am anxious. do u think this is happening because of transition from oleanz to serta? also when i smoke, my discomfort increases. how long do you think these effects would remain for me to feel normal again. i feel i shouldnt have changed my medication . please advice
doctor
Answered by Dr. Sudhir Hebbar 3 hours later

Hi,

The information provided is very limited. One cannot even make a guess on your diagnosis, which is a starting point for any conclusions. Probably you are suffering with an anxiety disorder or depression. In these cases Oleanz is generally not advisable even in small doses (what you received). Your symptoms may not be due to oleanz withdrawal. Serta in the morning time also can cause sleepiness. You can take it at night or in the afternoon. You can take zolipax early at 8 pm so that the sleeping effect of zolipax is not there in the morning. Since you are still having problems after about one year, you may need to take medicine for longer period, may be years. Medicines are not given to you for cure. They control your symptoms. If you are not happy with medicines, therapies like cognitive therapy and CBT are also options for you. With therapy, you have a better chance of cure. But you need to catch a good therapist and put effort with the therapist. Generally psychiatrists in India do not suggest this option as they are not familiar with therapy.

Hope I had been able to answer your query.

Dr Sudhir Hebbar

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Sudhir Hebbar 20 hours later
initially started with oleanz 7.5 in XXXXXXX and thn it was reduced to 2.5 in XXXXXXX and I was asked to stop it cmpletely. Though I dint hav symptoms of depression and anxiety aftr I stopped oleanz, I suffered frm sleep disorder and nausea . How long does serta take to adjust to the body whn started ?
doctor
Answered by Dr. Sudhir Hebbar 3 hours later
Hi
You will be able to adjust with serta in 2 to 3 weeks. Nausea can be a side effect of paxidep or serta. It can be a effect of discontinuation of oleanz, which will go away in 2 weeks. Once oleanz is stopped you are likely to loose 1 or 2 kg of weight in 2 to 3 weeks.

Dr Hebbar
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Treatment/Therapy

Recent questions on  Nausea

doctor1 MD

i have been suffering with recurring loose stools and nausea for the past 3 months. after a stool examination, the results were there is presence of bacteria and EH cycsts. i am being treated by my family doctor for this. my question to you is should i avoid any food in particular or can my diet be normal?

doctor1 MD

hi, i have one kidney. i have been having these symptoms for a while now. these include: fatigue, sharp pain on right side of tummy going through to the back, nausea and feeling bloated most of the time. dont like to wear anything tight around my stomach. can u help?

doctor1 MD

My daughter 17 years old and is presenting with severe kidney pain, nausea, fatigue and positive for haematuria however, CT scan has shown all clear and no kidney stones are present. Why else could there be blood in urine?She is a-febrile and doctor has done a urinalysis and said it is not a UTI although there is blood present.Thanks for your advice! Danielle

doctor1 MD

I have been diagnosed with gallstones last Thursday. It is saturated with stones. An ultrasound confirmed this. My pain has always has been on my left side under the rib cage. Not sure when I will have it out, but probably soon. Today I have a low grade fever, nausea,and my body shakes or trembles(that has been going on for a few days). Is this normal symptoms of gallstones? Or is this a concerned issue? Thanks for your help.

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...